Alert archive / California / Hazardous Seas Warnings in 2019
Hazardous Seas Warning 8, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Feb 9, 2019, 3:17 AM PST. It took effect at Feb 9, 2019, 12:00 PM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2019, 3:17 AM PST (11:17 UTC)
- In effect from
- Feb 9, 2019, 12:00 PM PST
- Expired
- Feb 10, 2019, 9:00 AM PST
- In force
- 21 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
701 WHUS76 KEKA 091117 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 317 AM PST Sat Feb 9 2019 PZZ470-475-091930- /O.EXT.KEKA.SC.Y.0019.000000T0000Z-190209T2000Z/ /O.NEW.KEKA.SE.W.0008.190209T2000Z-190210T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 317 AM PST Sat Feb 9 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM NOON TODAY TO 3 AM PST SUNDAY... The National Weather Service in Eureka has issued a Hazardous Seas Warning, which is in effect from noon today to 3 AM PST Sunday. * WINDS...West increasing to 15 to 25 knots by this morning. Gusts to around 30 knots. Winds will become more Northwest on Sunday. * WAVES/SEAS...Northwest swell 15 to 17 feet at 11 to 12 seconds. West 8 to 10 feet at 8 to 9 seconds. Northwest swell 6 to 7 feet at 18 to 20 seconds later today. Combined seas peaking at 16 to 20 feet late this morning and maintaining around 15 to 18 feet through late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ450-091930- /O.CON.KEKA.SC.Y.0019.000000T0000Z-190211T0500Z/ Pt St George to Cape Mendocino out 10 nm- 317 AM PST Sat Feb 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WINDS...West 15 to 25 knots by this later morning. Becoming North to Northwest on Sunday. * WAVES/SEAS...West 6 to 9 ft at 8 seconds. Northwest swell 12 to 14 ft at 12 seconds. Northwest swell 6 to 7 ft at 19 seconds later today. Combined seas around 14 to 17 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-091930- /O.CON.KEKA.SC.Y.0019.190209T1700Z-190211T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 317 AM PST Sat Feb 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST SUNDAY... * WINDS...West 15 to 25 kt this morning. Becoming North to Northwest on Sunday. * WAVES/SEAS...West 8 to 10 ft at 9 seconds. Northwest swell 12 to 14 ft at 12 seconds. Northwest swell 6 to 7 ft at 19 seconds later today. Combined seas around 9 to 13 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
5 follow-up statements
321 WHUS76 KEKA 091655 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 855 AM PST Sat Feb 9 2019 PZZ470-475-100100- /O.CON.KEKA.SC.Y.0019.000000T0000Z-190209T2000Z/ /O.CON.KEKA.SE.W.0008.190209T2000Z-190210T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 855 AM PST Sat Feb 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM NOON TODAY TO 3 AM PST SUNDAY... * WINDS...occasional gusts to 35 kt today and tonight. * WAVES/SEAS...STEEP NW 15 TO 20 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ450-100100- /O.CON.KEKA.SC.Y.0019.000000T0000Z-190211T0500Z/ Pt St George to Cape Mendocino out 10 nm- 855 AM PST Sat Feb 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WINDS...occasional gusts to 35 kt today and tonight. * WAVES/SEAS...TODAY...W 8 ft at 8 seconds and NW 10 ft at 14 seconds. TONIGHT...NW 14 ft at 10 seconds and W 7 ft at 19 seconds. SUNDAY...NW 14 ft at 14 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-100100- /O.CON.KEKA.SC.Y.0019.190209T1700Z-190211T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 855 AM PST Sat Feb 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WINDS...occasional gusts to 35 kt today and tonight. * WAVES/SEAS...TODAY...W 8 ft at 8 seconds and NW 7 ft at 15 seconds. TONIGHT...W 10 ft at 9 seconds and NW 13 ft at 14 seconds. SUNDAY...NW 7 ft at 7 seconds and NW 13 ft at 14 seconds. SUNDAY NIGHT...NW 10 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
892 WHUS76 KEKA 092229 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 229 PM PST Sat Feb 9 2019 PZZ470-475-100630- /O.CON.KEKA.SE.W.0008.000000T0000Z-190210T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 229 PM PST Sat Feb 9 2019 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS...occasional GUSTS TO 40 KT TONIGHT. * WAVES/SEAS...STEEP NW 18 TO 20 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ450-455-100630- /O.CON.KEKA.SC.Y.0019.000000T0000Z-190211T0500Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 229 PM PST Sat Feb 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WINDS...A few gusts to 35 kt possible tonight. * WAVES/SEAS...Mix of long and short period W and NW waves tonight, with steep significant wave heights from 15 to 17 ft. Steep seas are expected to subside to 12 to 14 ft Sunday afternoon and then to 10 ft Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
014 WHUS76 KEKA 100501 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 901 PM PST Sat Feb 9 2019 PZZ450-101315- /O.UPG.KEKA.SC.Y.0019.000000T0000Z-190211T0500Z/ /O.EXB.KEKA.SE.W.0008.000000T0000Z-190210T1700Z/ Pt St George to Cape Mendocino out 10 nm- 901 PM PST Sat Feb 9 2019 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PST SUNDAY... The National Weather Service in Eureka has issued a Hazardous Seas Warning, which is in effect until 9 AM PST Sunday. The Small Craft Advisory is no longer in effect. * WINDS...West Northwest 10 to 20 kt with local gusts to 30 kt becoming northerly and easing on Sunday. * WAVES/SEAS...Mix of long and short period W and NW waves tonight, with steep significant wave heights from 16 to 21 ft. Steep seas are expected to subside to 13 to 16 ft Sunday afternoon and then to 10 ft Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ470-475-101315- /O.EXT.KEKA.SE.W.0008.000000T0000Z-190210T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 901 PM PST Sat Feb 9 2019 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 AM PST SUNDAY... * WINDS...West Northwest 15 to 25 kt with local gusts to 35 kt becoming northerly and easing on Sunday. * WAVES/SEAS...Mix of long and short period W and NW waves tonight, with steep significant wave heights from 18 to 22 ft. Steep seas are expected to subside to 13 to 16 ft Sunday afternoon and then to 10 ft Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ455-101315- /O.CON.KEKA.SC.Y.0019.000000T0000Z-190211T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 901 PM PST Sat Feb 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WINDS...A few gusts to 35 kt possible tonight. * WAVES/SEAS...Mix of long and short period W and NW waves tonight, with steep significant wave heights from 15 to 17 ft. Steep seas are expected to subside to 12 to 14 ft Sunday afternoon and then to 10 ft Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
080 WHUS76 KEKA 101057 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 257 AM PST Sun Feb 10 2019 PZZ450-470-101900- /O.CON.KEKA.SE.W.0008.000000T0000Z-190210T1700Z/ /O.NEW.KEKA.GL.A.0006.190211T1900Z-190212T1100Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 257 AM PST Sun Feb 10 2019 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... The National Weather Service in Eureka has issued a Gale Watch, which is in effect from Monday morning through late Monday night. * WINDS...Northwest 10 to 20 knots, with local gusts up to 30 knots. Winds will become more northerly and ease through the day today. Winds will become southwesterly late tonight and increase to 20 to 30 knots by Monday afternoon, with gusts up to 40 knots. * WAVES/SEAS...Mix of long and short-period Northwest waves today, with combined seas expected to subside to 12 to 16 feet by this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ475-101700- /O.CON.KEKA.SE.W.0008.000000T0000Z-190210T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 257 AM PST Sun Feb 10 2019 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS...Northwest 15 to 25 knots, with local gusts up to 35 knots. Winds will become more northerly and wane through the day today. * WAVES/SEAS...Mix of long and short-period Northwest waves today, with combined seas from 18 to 22 feet. Combined seas are expected to subside to 14 to 16 feet by this afternoon, and then to around 10 to 11 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ455-101900- /O.CON.KEKA.SC.Y.0019.000000T0000Z-190211T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 257 AM PST Sun Feb 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...A few gusts up to 30 knots possible through this morning. * WAVES/SEAS...Mix of long and short-period Northwest waves today, with combined seas from 15 to 18 feet through this morning. Combined seas will subside to 11 to 13 feet by this afternoon, and then to around 10 feet by tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
810 WHUS76 KEKA 101710 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 910 AM PST Sun Feb 10 2019 PZZ450-110115- /O.EXP.KEKA.SE.W.0008.000000T0000Z-190210T1700Z/ /O.EXB.KEKA.SC.Y.0019.000000T0000Z-190211T1000Z/ /O.CON.KEKA.GL.A.0006.190211T1900Z-190212T1100Z/ Pt St George to Cape Mendocino out 10 nm- 910 AM PST Sun Feb 10 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 2 AM PST Monday. * WINDS...NW gusts up to 30 kt this morning. SW winds will increase on Mon and eventually reach gale Mon night and Tue. * WAVES/SEAS...Mix of long and short-period NW waves today, with combined seas subsiding to 12 to 14 feet this afternoon, and then 10 ft this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ470-110115- /O.EXP.KEKA.SE.W.0008.000000T0000Z-190210T1700Z/ /O.NEW.KEKA.SC.Y.0020.190210T1710Z-190211T1000Z/ /O.CON.KEKA.GL.A.0006.190211T1900Z-190212T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 910 AM PST Sun Feb 10 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 2 AM PST Monday. * WINDS...NW 15 to 25 KT, with a few gusts to 35 KT this morning. SW winds will increase on Mon and eventually reach gale Mon night and Tue. * WAVES/SEAS...NW and steep 13 to 15 ft, subsiding to around 11 ft this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ475-110115- /O.EXP.KEKA.SE.W.0008.000000T0000Z-190210T1700Z/ /O.NEW.KEKA.SC.Y.0020.190210T1710Z-190211T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 910 AM PST Sun Feb 10 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PST MONDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 2 AM PST Monday. The Hazardous Seas Warning has been cancelled. * WINDS...NW 15 to 25 KT. A few gusts to 35 KT this morning. * WAVES/SEAS...NW and steep 14 to 16 feet, subsiding to 10 to 12 ft tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-110115- /O.EXT.KEKA.SC.Y.0019.000000T0000Z-190211T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 910 AM PST Sun Feb 10 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST MONDAY... * WINDS...A few gusts o 30 kts this morning. * WAVES/SEAS...Mix of long and short-period NW waves today, with combined seas subsiding to 11 to 13 feet this afternoon, and then to around 10 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Feb 8, 2:46 PM PST, 12 hours 31 minutes earlier.
Area forecast discussion, Feb 8, 2:46 PM PST, 12 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
246 PM PST Fri Feb 8 2019
.SYNOPSIS...Light showers occurring over southern Mendocino County
will dissipate this evening. Meanwhile, a cold storm system will
move south across the region tonight through Sunday. This system
will yield heavy snow across the mountains and small hail along
the coast. Additional episodes of high elevation snow and low-
elevation rain are likely during the next work week.
&&
.DISCUSSION...A weak upper low was in the process of moving
onshore in the vicinity of the Bay Area Friday afternoon. A zone
of enhanced ascent was occurring north and east of the low, and
was aiding in trace amounts of precipitation over Sonoma and
southern Mendocino Counties. Model guidance indicates that
precipitation will come to an end this evening as the upper low
fills and departs eastward. However, a stronger and much colder
upper low (characterized by 700 mb temperatures from -14 to -22 C)
is forecast to move from coastal WA this evening south across
coastal OR by Saturday afternoon.
As that occurs, bands of showers will spread south and east
across NWRN CA. Hi-res model guidance indicates initial activity
will enter Del Norte County by 12Z Saturday, and then fill
southward across the remainder of the CWA Saturday morning and
afternoon. Precipitation rates are forecast to peak over the
mountains near 21Z Saturday...and will be collocated with freezing
levels ranging from 1000 feet over Del Norte County, to 3000 feet
over Mendocino County. Later Saturday night, a second wave of
heavier precipitation rates is forecast to occur over the coast
mountains. That round of precipitation will be occurring amidst
freezing levels ranging from 500 feet over Del Norte County to
1500 feet in Mendocino County. These trends continue to support
the inherited Winter Storm Warning valid for elevations above 2500
feet Saturday night through Sunday morning, where 5 to 15 inches
of snow (locally higher) are anticipated. Please refer to that
product for more information.
In addition, steep lapse rates will support weak CAPE that will
favor heavy showers and isolated thunderstorms, some of which may
yield accumulating graupel and hail along the coast Saturday
through Sunday due to the very cold deep-layer airmass. A winter
weather advisory may ultimately be required for coastal locations
due to the potential for hazardous driving conditions produced by
hail/graupel accumulations.
Otherwise, latest model guidance shows the upper wave moving
inland across NRN CA by midday Sunday. This should lead to rapid
shower dissipation during Sunday afternoon. Thereafter, a second
frontal system is forecast to impact the region Sunday night into
Monday...a third Monday night through Wednesday...and then a
fourth Thursday night through the weekend. All of these systems
will have the potential to produce impactful snowfall across the
mountains, locally moderate rain at low elevations, and perhaps
small hail along the coast.
JMG
&&
.AVIATION...VFR conditions have dominated today for coastal
terminals as a system moves to the south of Point Arena. Light
rain is still possible across the southern half of Mendocino
county this evening, but conditions are expected to stay mostly
VFR since a bulk of the rainfall should pass to the south of
Ukiah. Later tonight, winds should switch to northerly across the
region as another short wave tracks south along the coast. Showery
precipitation with intermittent MVFR to possibly IFR conditions
are expected starting late tonight and early tomorrow morning in
Del Norte county, then spreading southerly as the morning
progresses. /TDJ
&&
.MARINE...Fairly light wind field is being observed this
afternoon across the coastal waters...despite the presence of a
fairly strong low pressure system. Generally southeast winds
blowing toward the low over the southern waters with west and
southwest across the norther waters. Winds speeds are generally
under 30 mph across all waters. Winds will weaken a bit through
this afternoon and evening. Westerly winds will develop by
Saturday afternoon across all waters and are forecast to increase
across all coastal zones. These strong westerlies will persist
through early on Sunday. West to southwest winds are expected to
continue through early Tuesday, with southerlies then redeveloping
across the coastal waters. Southerlies will persist through
Wednesday morning. A series of west to northwest swells will
impact the coastal waters over the next week. The next mid-period
northwest swell will move through waters later today and peak
around 13 feet at 12 seconds early on Sunday. A long- period
northwest swell will move through the waters on Saturday and peak
around 7 to 8 feet at 19 seconds early on Sunday. Additionally,
short-period wind driven westerly waves are forecasted to develop
in response to the increasing westerlies late on Saturday.
Combined seas will come down through today, but will come up again
on Saturday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning from 4 AM Saturday to 4 PM PST Sunday for
CAZ106>108-111.
Winter Storm Warning from 10 PM this evening to 4 PM PST Sunday
for CAZ102-105.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 8, 3:48 AM PST, 23 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 348 AM PST Fri Feb 8 2019 CAZ101-103-104-109-110-112-113-091200- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Northwestern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 348 AM PST Fri Feb 8 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A cold storm system will enter the region over the weekend. Snow levels will subsequently lower from 2000-3000 feet on Saturday to 500-1500 feet on Sunday. Hazardous travel conditions will be likely due to heavy snow occurring across the mountains, and small hail occurring along the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-091200- Del Norte Interior-Northern Humboldt Interior- 348 AM PST Fri Feb 8 2019 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Snow is expected to begin falling overnight tonight at elevations near and above roughly 2500 feet. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Snow levels will subsequently lower from 2000-3000 feet early Saturday to 500-1500 feet on Sunday. Hazardous travel conditions will be likely due to heavy snow occurring across the mountains, and small hail occurring along the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106>108-111-091200- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northeastern Mendocino Interior- 348 AM PST Fri Feb 8 2019 ...WINTER STORM WARNING IN EFFECT FROM 4 AM SATURDAY TO 4 PM PST SUNDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is currently expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A cold storm system will enter the region over the weekend. Snow levels will subsequently lower from 2000-3000 feet on Saturday to 500-1500 feet on Sunday. Hazardous travel conditions will be likely due to heavy snow occurring across the mountains, and small hail occurring along the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 8:12 PM PST | Small Craft Advisory | EKA | 4 days | |
| Feb 9, 4:34 AM PST | Winter Weather Advisory | EKA | Del Norte, Humboldt, Mendocino | 32 hr |
Nearby
Hazardous Seas Warnings in California, 2019Every hazardous seas warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.